Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Diagnosed with upper respiratory infection, prescribed Zpack and prednisone. Have cough from chest. Normal?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 1833 Questions
I was recently diagnosed with an upper respiratory infection and prescribed ZPack and Prednisone. I still seem to have a deep cough from my chest that worsens when I lie down. Is this normal? Do I just need to give the Meds more time to work? Any other suggestions? Thank you! I'm getting married on Saturday and would love to kick this by then!
Posted Sun, 1 Sep 2013 in Lung and Chest disorders
Answered by Dr. Hari Charan Perigela 32 minutes later
Brief Answer:
hi.get an x XXXXXXX chest PA view

Detailed Answer:
It will take some time to settle.
It looks like you got viral infection,superadded with bacterial infection.
I prescribe 2 antibiotics if the infection is severe along with cough syrup,anti inflammatory drug.
Consult a chest physician and get investigated with x XXXXXXX chest,sputum culture.
You may need inhaler if it is cough variant of Asthma.
So,confirm the diagnosis by clinical examination and investigations.
Wish you good health
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor